MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504305M
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Use of Device Problem (1670)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report contains supplemental information for mentor asr reference number (b)(4).Device evaluation summary: upon receipt by mentor, the device contained no fluid and could not be weighed.Brown and white material was observed within the device.White material was observed on the shell surface.During visual examination, pe observed a rent measuring 1.2 cm at patch.A microscopic examination of the edges of the rent revealed parallel striations which are similar to markings made by a sharp instrument perforating silicone material.No other anomalies were observed.Mentor performs 100% inspection and testing of all devices prior to release, pe concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.According to the information provided, it was reported by the patient that after completing chemotherapy and radiotherapy, she perceived loss of volume of the left breast implant.During visual examination, pe observed a rent measuring 1.2 cm at patch.A microscopic examination of the edges of the rent revealed parallel striations.No other anomalies were observed.The complaint was confirmed.Because mentor performs 100% inspection and testing of all devices prior to release, pe concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the pids by stating that these devices should not be considered lifetime devices.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.(b)(4).
 
Event or Problem Description
This report contains supplemental information for mentor asr reference number (b)(4).It was reported that a (b)(6) year-old female underwent primary breast reconstruction with 400cc mentor tissue expanders and experienced deflation on the left side after chemotherapy and radiotherapy postoperatively.As a result, the patient underwent device removal on (b)(6) 2017.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was updated.Updated device investigation summary: upon receipt by mentor, the device contained no fluid and could not be weighed.Brown and white material was observed within the device.White material was observed on the shell surface.During visual examination, pe observed a rent measuring 1.2 cm at patch.A microscopic examination of the edges of the rent revealed parallel striations which are similar to markings made by a sharp instrument perforating silicone material.No other anomalies were observed.Mentor performs 100% inspection and testing of all devices prior to release, pe concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.Based on the dates of implantation and explantation provided, it was noticed that the device was inside the patient for more than six months.Per mentor ifu, tissue expanders are intended for temporary subcutaneous or submuscular implantation and are not intended for use beyond six months.A root cause of the failure could not be determined.Because pe was unable to confirm any unusual failure mode, no corrective action will be taken at this time.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.According to the information provided, it was reported by the patient that after completing chemotherapy and radiotherapy, she perceived loss of volume of the left breast implant.During visual examination, pe observed a rent measuring 1.2 cm at patch.A microscopic examination of the edges of the rent revealed parallel striations.No other anomalies were observed.The complaint was confirmed.Because mentor performs 100% inspection and testing of all devices prior to release, pe concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the pids by stating that these devices should not be considered lifetime devices.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
After additional review of this event by mentor's clinical safety and regulatory teams on (b)(6) 2022, it has determined that the device was not used off-label.As a result, medical device problem code off-label use no longer applies.The device was implanted longer than six months, which is not in accordance with our instructions for use.Therefore h6 medical device problem code a23/use of device problem has been added.Manufacturer's reference numberp (b)(4).Removed h6 medical device problem code off-label use, and added a23/use of device problem.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key10721872
Report Number1645337-2020-13515
Device Sequence Number16955427
Product Code LCJ
UDI-Device Identifier00081317002413
UDI-Public00081317002413
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2019
Device Model Number3504305M
Device Catalogue Number3504305M
Device Lot Number6995018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/10/2020
07/22/2022
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/11/2020
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale